MAUDE Adverse Event Report: SAGE PRODUCTS LLC TOC SOS W/PROX 100; SUCTION SWAB

SAGE PRODUCTS LLC TOC SOS W/PROX 100; SUCTION SWAB
Model Number 6512
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Report received of a suction swab disengagement.Reporter stated he was using a suction swab while performing oral care without a bite block in place on his son.A piece of the swab became detached from the device during initial use of the device.Reporter stated his son has a tracheostomy and cannot follow commands due to a traumatic brain injury (tbi).Reporter stated his son has no oral hardware and did not bite the device.Reporter stated he did not use excessive force while performing oral care.The reporter stated he was able to retrieve the piece from his son¿s mouth with his fingers.The patient did not experience any adverse outcomes.No photos of the device are available, and the device has been discarded.Lot information was provided.Although requested, no sample product was returned for evaluation.
 
Additional Manufacturer Narrative
Lot information was provided to aid in the investigation.However, affected material was not returned, nor were any photographs provided.Therefore, no visual or functional inspection could occur.A product history review was performed.All quality checks performed indicated passing results and all release criteria were met per the product drawing.A labeling review was performed.The product label states "ensure foam on swab is intact before and after use.Remove any foam particles from mouth.Always use a bite block if patient is not alert or cannot follow instructions.Single use only, for oral care.Do not reuse or clean for reuse." a bite block was not in use during the event; however, it was reported that the patient did not bite.Additionally, 100% of the swabs undergo a swab head pull test to verify the foam is securely attached to the stick and any of the swabs that fail the swab head pull tester would be rejected.The root cause of the detached swab head cannot be confirmed.

Brand Name
TOC SOS W/PROX 100
Common Device Name
SUCTION SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key21213588
Report Number0001419181-2025-00001
Device Sequence Number18288536
Product Code JOL
UDI-Device Identifier50618029800638
UDI-Public(01)50618029800638(11)241126(17)261020(10)100721
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6512
Device Catalogue Number6512
Device Lot Number100721
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2024
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale